MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW
Model Number LITNG8XTORQ115-A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using a lightning aspiration tubing (lightning), indigo system aspiration catheter 8 (cat8), and penumbra engine (engine).During the procedure, the physician accessed the internal jugular vein and proceeded to clear the pulmonary embolism (pe) using the cat8.The cat8 was working well initially.However, while the physician was aspirating clot, the vacuum pressure suddenly stopped, and the indicator light on the lightning turned from green to solid red.Subsequently, the physician made attempts to troubleshoot the clogged lightning.The engine was unplugged and powered off.Next, an attempt was made to clear the lightning by dipping the lightning into saline with aspiration on, putting a finger over the end of the lighting and tapping the lightning while submerged in saline.Additionally, a dilator was used to gently flush the end of the lightning with aspiration on.However, the issue with the lightning was unable to be resolved.Therefore, the lightning was not used for the remainder of the procedure.The procedure was completed using another lightning and the same cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report 3005168196-2020-01656.Section d.Box 1.Brand name.Results: there was no damage to the exterior of the lightning.Conclusions: evaluation of the returned lighting was unable to confirm the reported event.The lightning was plugged in and powered on without issue.During functional testing, all visual and audio cues operated as intended.Penumbra lightning aspiration tubing is inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report: 3005168196-2020-01656.Section g.Box 5.510(k)#.

Brand Name
INDIGO SYSTEM LIGHTNING 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10640907
Report Number3005168196-2020-01656
Device Sequence Number2439410
Product Code QEW
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K193244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer11/20/2020
01/14/2005
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/17/2020
12/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005